Side Effects with Medication

@Jshean20 (14367)
Canada
November 26, 2006 10:02pm CST
What is the worst side effect you've ever experienced with a medication? What was the medicaiton??
10 people like this
32 responses
@sandie61 (2359)
• United States
15 Dec 06
wellbutrin. its the same medicine as zyban. I thought I was going to freak. I was so nervous and shaky and did not feel good at all. I will never take that medicine again. it is a depression medicine but it also works to stop smoking. it was prescribed for me to quit smoking.
@sandie61 (2359)
• United States
16 Dec 06
your friend had the right words. that is what it felt like. jumping out of your skin. it was awful.
@Jshean20 (14367)
• Canada
19 Dec 06
thank you
@vicki2006 (127)
• United States
27 Nov 06
I think the only side effect I had was when I had to take vicodin for having my teeth pulled. I puked but I think it was more from taking them on an empty stomach (requirement for surgery). Other than that I've never had side effects! :D
@Jshean20 (14367)
• Canada
27 Nov 06
well that's good then
@Jshean20 (14367)
• Canada
27 Nov 06
The most severe reaction I've had is being really tired and vomiting...
• Pakistan
15 Dec 06
LUCKILY i havenot had such a bad experience at that . i once had acnne on my face as a result of medicines
@Jshean20 (14367)
• Canada
19 Dec 06
oh, haven't heard of that one. Thankyou
• United States
15 Dec 06
I found out i was allergic to sulfa when i broke out in hives,my heart was racing,i broke out in a cold sweat,turned really pale. I thought i was having a heart attack and dying.It was really bad.
@Jshean20 (14367)
• Canada
19 Dec 06
that's terrible.
• United States
15 Dec 06
My tongue swelled up, and I could not swollow or talk. It was an anti biotic.
@Jshean20 (14367)
• Canada
17 Dec 06
yikes
@mfrancq (1808)
• United States
14 Dec 06
The diet wonder pill! - The diet wonder pill!
I am on Phentamine to help me lose weight and it is making me so dizzy! I have dizzy spells every time I stand up, bend over, or am carrying something heavy. It is driving me nuts. It scares me sometimes to because I'll be holding my son and have one. It takes everything I have to keep standing. I'm going to stop taking them for that reason. I am really enjoying losing the weight, but I don't want to hurt my son. It's not worth it.
@Jshean20 (14367)
• Canada
16 Dec 06
thank you
• United States
14 Dec 06
Face swelling. Amoxicillin
@Jshean20 (14367)
• Canada
15 Dec 06
thank you
@emeraldisle (13145)
• United States
14 Dec 06
The worst side effect I ever had was from Albutural Sulfate. It's a breathing treatment to help the lungs. I'd been on it 4 times a day for 3 days when the reaction hit. I wanted to rip my skin off I was so hot. My heart felt like it was going to pound through my chest. I was blotchy with red spots and swollen in areas. I was dizzy and very upset. I was in the hospital at the time and the Respitory Tech, the nurse and the pharamists all argued that I couldn't be allergic to it. They stated just because I was allergic to sulfa didn't matter. That I couldn't be allergic to this. Yeah that was fun. Between my sister and I we got them convinced and they switched medicines but I was not happy at all.
@Jshean20 (14367)
• Canada
15 Dec 06
I would be angry too
@happygal68 (3277)
• United States
1 Dec 06
I really haven't experienced any major side effects with any medications that I have taken. I did find out when I was really young, that I was allergic to penicillin - I could hardly breath and got hives all over my body after they gave it to me. So I guess that would be more of a bad reaction and not a side effect lol.
@Jshean20 (14367)
• Canada
15 Dec 06
thank you
• India
1 Dec 06
well once i had fever very badly then i took a medicine but it got reacted and i had lot of vomitings that i could not get up even where i am so i use something like bowl to vomit.o i cant forget that day
@Jshean20 (14367)
• Canada
14 Dec 06
thank you
@gabs8513 (48714)
• United Kingdom
1 Dec 06
I have experienced the Side affects of Lomotil very bad constant light headedness feeling sick blacked out a few times and affecting my Breathing as I panic I have emphasimya, copd and chronic broncitias and when I panic my breathing gets really bad I am also allergic to Paracetemol which I never used to be but it happend 5 years ago
@Jshean20 (14367)
• Canada
1 Dec 06
thank you
• United States
29 Nov 06
I am on Prednisone for treatment of the disease Sarcoid. I have been on tis since last Christmas time. I have gained over 75 pounds and my doctor tells me not to even try to lose weight while I am on Prednisone because it is hopeless. He says when I go off the prednisone (hopefully soon) I should be able to lose about half the weight without even trying... but oh the other half!
@Jshean20 (14367)
• Canada
1 Dec 06
your health is the most important thing :)
@annsweets (2046)
• United States
29 Nov 06
diarrhea
@Jshean20 (14367)
• Canada
1 Dec 06
thank you
@cheongyc (5075)
• Malaysia
29 Nov 06
Some pills makes us feel sleepy. I am lucky coz do not have to take much medication. So sleepiness is the only side effect of taking medication.
@Jshean20 (14367)
• Canada
1 Dec 06
thank you
@juicemilk (2286)
• Australia
29 Nov 06
never had anything really bad, but I took nortriptilyne (an antidepressant) for about 6 months at the start of this year, and put on about 7kg in the first month or so, I'm off it now, but still trying to lose the weight!
@Jshean20 (14367)
• Canada
29 Nov 06
thanks
• United States
29 Nov 06
When I took Kalonopin (which my freak doctor gave me because he doesn't believe in Xanex which my old retired doctor prescribed me). I ended up throwing up and feeling completely messed up. I could barely stand.
@Jshean20 (14367)
• Canada
29 Nov 06
terrible!
@brendalee (6083)
• United States
27 Nov 06
I have never really had a bad reaction to medication but once my tongue turned this horrible green color. I don't remember the name of the medicine but I know it was a very strong antibiotic and I had been taking it for awhile.
@Jshean20 (14367)
• Canada
29 Nov 06
that must've been scary for you
• United States
27 Nov 06
I don't know if it was my pain medication or the side effects of being put under, but I had to hace a D&C after a miscarriage and I was itchy head to toe. Terrible, chew your skin, rubbing on the wall itchy! I had to make my husband go buy me Benadryl.
@Jshean20 (14367)
• Canada
27 Nov 06
poor girl !
@Aali311 (6127)
• United States
27 Nov 06
Some kind of pain killers they gave me in the hospital after surgery, can't remember the name right now, I couldn't function, my nerves were shot and I couldn't sleep. It was horrible.
@Jshean20 (14367)
• Canada
27 Nov 06
sounds horrible
• Singapore
27 Nov 06
there was one time i was on this slimming pill (prescribed by my gynae) and it works well with fast result but the side effect is that i have no appetite at all, and always thirsty...i couldnt even sleep at night. after achieving my target weight, i stopped completely...so now..i'm slowly ballooning up! ;0)
@Jshean20 (14367)
• Canada
27 Nov 06
thank you :)